Missouri, 2005Flood in Missouri, January 6 to 14, 2005
January 6 to 14, 2005 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 6, 3:15 AM CST, 45 minutes earlier.
Area forecast discussion, Jan 6, 3:15 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
315 AM CST THU JAN 6 2005
.DISCUSSION...
09Z RADAR LOOP SHOWS PRECIPITATION MOVING OUT OF SERN PTNS FA.
TIMING OF LOOP SUGGESTS ALL PRECIPITATION SHOULD BE OUT OF ENTIRE FA
BY 12Z. THE ONLY CAVEAT WOULD BE IF ANY LIGHT/TRACE ACTIVITY
OCCURRED BEHIND THE MAIN BAND OF PCPN...BUT RIGHT NOW THERE DOESNT
APPEAR TO BE ANY EVIDENCE OF THIS ON RADAR...AND EVEN UPSTREAM OBS
ARE SCANT. COLD AIR ARRIVES AFTER THE DEPARTURE OF BEST MOISTURE SO
WE WILL LEAVE OUT ANY MENTION OF ANY TYPE OF PCPN AFTER 12Z...AND
OPT FOR A NOWCAST APPROACH IF ISOALATED TRACE ACTIVITY DOES OCCUR.
GIVEN ALL THE RECENT SNOW AND RAIN WE HAVE HAD...THE NEXT BIG
FORECAST CONCERN(S) WILL BE OUR NEXT RAIN CHANCES. THE MODELS HAVE
CONSISTENTLY PAINTED FRIDAY NIGHT AND SATURDAY MORNING AS THE NEXT
CHANCE FOR RAIN...WITH THE TRENDS OF THE LAST SEVERAL RUNS BEING FOR
AN EARLIER START TIME (FRIDAY) AND A MORE DISTINCT/RAPID END TIME
(LATE FRI NIGHT-VERY EARLY SAT MORNING). THE LATEST 00Z RUN IS NO
DIFFERENT...IN FACT CONTINUES PUSHING THIS TREND...AND WEVE DECIDED
TO FOLLOW SUIT. WE HAVE ADJUSTED THE POPS UPWARD...THOUGH NOT QUITE
TO MOSS CATEGORICAL NOS...AND TRENDED EARLIER WITH THE START TIME
AND CLEANER WITH THE ENDING. THE RESULT IS A FRI-FRI NIGHT CHANCE
THAT PEAKS IN THE LIKELY CATEGORY OVER THE SERN CORNER OF THE
FA...SINCE WE ARE BASICALLY REFERRING TO AN OVERRUNNING EVENT WITH
THE PRIMARY LOW PRESSURE SYSTEM DEVELOPING TO OUR SOUTH AND THEN
SCOOTING NORTHEASTWARD ACROSS THE TN VALLEY...ON A TRACK JUST OFF TO
OUR SE. ANY HEDGE IN THIS TRACK WOULD HAVE A TREMENDOUS IMPACT IN
AREAL POPS...AND SO GIVEN THE MODEL TRACK TRENDS...WE ARE MOST
CONFIDENT IN OUR HIGHEST POPS/LIKELY POP AREA BEING IN THE SE...AND
OUR THINKING IS A TAPERED HIGH CHANCE SOUTH AND CENTRAL TO LOWER
CHANCE NORTH AND WEST APPROACH ALLOWS THE MOST LATITUDE FOR ANY
POSSIBLE NEEDED LATER POP ADJUSTMENTS.
AFTER THAT THE FORECAST IS LITTLE CHANGED. THE NEW GUIDANCE
CONTINUES WITH A WARM END TO THE WEEKEND AND START TO THE NEXT
WORKWEEK...FOLLOWED BY A WET MID TO LATE WORKWEEK. THE TREND IS MORE
UNSTABLE...AND WETTER...WITH HIGHER POPS...SO WE WENT THAT DIRECTION
IN OUR FORECAST...ALTHOUGH WE REMAIN A GOOD BIT SHY OF MODEL
SUGGESTIONS. WE DID SIMILARLY WITH TEMPERATURES...WHICH WARM
CONSIDERABLY IN THE LONG RANGE DUE TO THE DEEPENED SW FLOW PATTERN
THAT LEADS TO THE WET WEATHER PROGNOSIS. WE GO THAT DIRECTION BUT
MAINTAIN A RELATIVE DRIER APPROACH THAN THE MODEL...AND THUS
ENTERTAIN A GREATER DIURNAL RANGE IN OUR FORECAST TEMPS...STAYING
FOR THE MOST PART A FEW DEGREES SHY OF MEX MOS SUGGESTIONS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 5, 1:50 PM CST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
150 PM CST WED JAN 5 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-061100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO...
PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
152 PM CST WED JAN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER ROUND OF RAIN...AND ISOLATED THUNDERSTORMS IS EXPECTED
TONIGHT ACROSS THE FOUR STATE AREA. RAINFALL AMOUNTS WILL RANGE FROM
THREE QUARTERS TO ONE AND ONE HALF INCHES. MANY AREA CREEKS AND
STREAMS ARE UP...WITH SOME NEAR BANKFULL. GROUND CONDITIONS ARE
SATURATED. ADDITIONAL RAIN WILL ONLY SERVE TO AGGRAVATE THE EXISTING
CONDITIONS. PLEASE REFER TO THE LATEST FLOOD WATCH FOR ADDITIONAL
INFORMATION. THE FLOOD WATCH COVERS MOST OF THE REGION...WITH THE
EXCEPTION BEING THE PENNYRILE AND LAND BETWEEN THE LAKES REGIONS OF
WESTERN KENTUCKY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIDESPREAD RIVER FLOODING IS FORECAST TO DEVELOP ACROSS THE FOUR
STATE AREA. MANY POINTS ALONG AREA RIVERS WILL RISE ABOVE FLOOD STAGE
LATE THIS WEEK...WITH SOME REMAINING ABOVE FLOOD STAGE INTO NEXT
WEEK. PLEASE REFER TO THE LATEST FLOOD WARNINGS...STATEMENTS AND
FORECASTS FOR MORE DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF FLOODING
WOULD BE GREATLY APPRECIATED.
Flood, Wayne
- When
- January 6, 4:00 AM CST to January 14, 1:00 PM CST
- Where
- Wayne forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.113, -90.461 (the zone’s center; the record gives no point)
Minor flooding of the St. Francis River occurred. At Patterson, where flood stage is 16 feet, the river crested at 19.43 feet on the 14th. This resulted in flooding of mainly bottomland and surrounding low-lying areas, including some lowland campgrounds.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Pennsylvania, January 6 to 7, 2005$700,000 · 1 event
- Flood in Pennsylvania, January 6, 2005$500,000 · 1 event
- Winter Weather in Pennsylvania, January 6, 2005$290,000 · 8 events
- Flooding in Indiana, January 6 to 28, 2005$300,000 · 4 events
- Flood in Illinois, January 6 to 31, 2005$300,000 · 1 event
- Winter Weather in New York, January 6, 2005$180,000 · 8 events
- Avalanche in Colorado, January 6 to 12, 2005$200,000 · 2 events
- Winter Storm in New York, January 6, 2005$140,000 · 7 events
- Flooding in Indiana, January 6 to 21, 2005$100,000 · 2 events
- Flood in Pennsylvania, January 6 to 7, 2005$100,000 · 1 event
- Winter Weather in Vermont, January 6, 2005$55,000 · 7 events
- Winter Weather in Vermont, January 6, 2005$40,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438644.